Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 7, NWS Albuquerque, NM

April 4, 2013Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 4, 2013, 6:40 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 5, 2013, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2013, 6:40 AM MDT (12:40 UTC)
In effect from
Apr 5, 2013, 1:00 PM MDT
Expired
Apr 5, 2013, 10:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WWUS85 KABQ 041240
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 AM MDT THU APR 4 2013

...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON AND EVENING
FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN ON EAST THROUGH THE EASTERN PLAINS...

.STRENGTHENING WINDS ALOFT AND DAYTIME HEATING COUPLED WITH AN
INCREASING SURFACE PRESSURE GRADIENT WILL GENERATE INCREASING
SURFACE AND 20 FOOT WINDS FRIDAY. SUSTAINED SOUTHWEST WINDS OF 20
TO NEARLY 30 MPH WILL IMPACT MUCH OF THE EAST CENTRAL PLAINS WITH
OCCASIONAL GUSTS BETWEEN 30 AND 40 MPH. IN ADDITION...HUMIDITY
WILL PLUMMET TO BETWEEN 6 AND 15 PERCENT BY MID OR LATE AFTERNOON
WITH TEMPERATURES REACHING 7 TO 15 DEGREES ABOVE SEASONAL NORMS
AND A DRY AIRMASS IN PLACE.

NMZ103-104-107-108-051400-
/O.UPG.KABQ.FW.A.0008.130405T1900Z-130406T0400Z/
/O.NEW.KABQ.FW.W.0007.130405T1900Z-130406T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
640 AM MDT THU APR 4 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
  EAST THROUGH THE EASTERN PLAINS. THE WARNING IS IN EFFECT FROM
  1 PM MDT FRIDAY AFTERNOON TO 10 PM MDT FRIDAY EVENING.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO NEARLY 30
  MPH WITH GUSTS BETWEEN 30 AND 40 MPH.

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 6 AND 15 PERCENT BY
  LATE FRIDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
1 follow-up statement
996 
WWUS85 KABQ 051251
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 AM MDT FRI APR 5 2013

...RED FLAG WARNING IN EFFECT FOR FRIDAY AFTERNOON AND EVENING
FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN ON EAST THROUGH THE EASTERN PLAINS...

.STRONG WINDS ALOFT AND AN INCREASING SURFACE PRESSURE GRADIENT
WILL GENERATE INCREASING SURFACE AND 20 FOOT WINDS TODAY. 
SUSTAINED SOUTHWEST WINDS OF 20 TO NEARLY 30 MPH WILL IMPACT MUCH
OF THE EAST CENTRAL PLAINS WITH OCCASIONAL GUSTS BETWEEN 30 AND 
NEARLY 40 MPH. IN ADDITION...HUMIDITY WILL DIVE TO BETWEEN 6 AND 13
PERCENT BY MID OR LATE AFTERNOON WITH TEMPERATURES REACHING 7 TO
15 DEGREES ABOVE SEASONAL NORMS AND A DRY AIRMASS IN PLACE.

NMZ103-104-107-108-060400-
/O.CON.KABQ.FW.W.0007.130405T1900Z-130406T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
651 AM MDT FRI APR 5 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

* AREA AND TIMING...THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
  EAST THROUGH THE EASTERN PLAINS. THE WARNING IS IN EFFECT FROM 1
  PM MDT THIS AFTERNOON TO 10 PM MDT THIS EVENING.

* 20 FOOT WINDS...SUSTAINED FROM THE SOUTHWEST AT 20 TO NEARLY
  30 MPH WITH GUSTS BETWEEN 30 AND 40 MPH. 

* RELATIVE HUMIDITY...DROPPING TO BETWEEN 6 AND 15 PERCENT BY LATE
  THIS AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 4, 5:45 AM MDT, 55 minutes earlier.

Area forecast discussion, Apr 4, 5:45 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 AM MDT THU APR 4 2013

.AVIATION...
12Z TAF CYCLE
EXPECTING VFR CONDITIONS TO PERSIST THROUGH THE TAF PERIOD WITH
LIGHT TO...AT MOST...BRIEFLY MODERATE WINDS AT AREA TERMINALS.
ONLY SOME HIGH LEVEL CLOUDINESS...WELL ABOVE 12000 FT...WILL
SPREAD FROM WEST TO EAST ACROSS FCST AREA LATE TODAY AND TONIGHT.

43

&&

.PREV DISCUSSION...334 AM MDT THU APR 4 2013...
CURRENTLY...RIDGE ALOFT EXTENDING FROM THE BAJA PENINSULA ACROSS
ARIZONA TO THE WEST COAST OF CANADA AND ALASKAN SOUTHEAST
PANHANDLE POISED TO MOVE EAST OVER NEW MEXICO...WITH SURFACE
CHARTS SHOWING STATIONARY BOUNDARY LYING FROM ROUGHLY NORTH TO
SOUTH ALONG THE RIO GRANDE VALLEY. FOG IN THE TEXAS PANHANDLE WILL
BE SLOW TO DRIFT TOWARD THE NEW MEXICO LINE OVERNIGHT WITH LIGHT
NORTH AND WEST FLOW KEEPING FOG SOUTH AND EAST.

MODELS...IN GOOD AGREEMENT NOW THROUGH MIDWEEK...WITH A FEW
DIFFERENCES EMERGING LATE IN NEXT WORK WEEK ON EJECTION OF NEXT
BROAD PACIFIC SYSTEM OUT OF NEW MEXICO AND INTO THE SOUTHERN
PLAINS. GOOD CONSENSUS WILL MOVE UPSTREAM RIDGE ACROSS NEW MEXICO
BY LATE TONIGHT WITH THE RIDGE SHEARING RAPIDLY INTO THE CENTRAL
AND SOUTHERN PLAINS BY FRIDAY MORNING. ZONAL FLOW BECOMING
ESTABLISHED OVER NEW MEXICO AS THE WORK WEEK WRAPS UP WILL PUSH A
QUICK SHORTWAVE ACROSS THE STATE FRIDAY...WITH ANOTHER ON
SATURDAY. FLOW WILL START VEERING TO NORTHWEST AS NEXT PACIFIC
SYSTEM MOVES INTO THE PACIFIC NORTHWEST...AND THIS SYSTEM WILL
MOVE TO THE FOUR CORNERS BY TUESDAY MORNING. SYSTEM WILL MAKE A
SLOW CHILLY TRIP ACROSS NEW MEXICO THROUGH WEDNESDAY NIGHT. SUBTLE
MODEL DIFFERENCE BETWEEN GFS AND ECMWF SOLUTIONS FOR
THURSDAY...WITH GFS KEEPING TROUGH MERIDIONAL AND SLIDING IT OVER
THE CENTRAL AND SOUTHERN PLAINS BY FRIDAY...WHILE ECMWF DEVELOPS A
SECOND TROUGH UPSTREAM OF THE FIRST...TILTS IT INTO THE
POSITIVE...AND THEN DRIFTS THIS FEATURE INTO THE SOUTHERN PLAINS
BY EARLY FRIDAY MORNING. KEY ISSUE WILL BE THE TIMING AND ONSET OF
NORTHWEST FLOW ALOFT...WITH BOTH SOLUTIONS RETURNING TO HARMONY
FRIDAY MORNING UNDER BACKING NORTHWEST FLOW. TURBULENT ZONAL FLOW
REESTABLISHED OVER NEW MEXICO DURING THE DAY ON SATURDAY IN
RESPONSE TO DEEPENING WEATHER SYSTEM OFF VANCOUVER ISLAND ON THE
CANADIAN WEST COAST. WITH LATE WEEK GFS AND ECMWF DIFFERENCES
FAIRLY MINOR...HAVE GONE WITH A DIFFERENCE SPLIT FOR NOW PENDING
IMPROVED HARMONY ON THE DETAILS...AND NOTING THAT ECMWF THIS ROUND
SEEMS TO BE TRENDING TOWARD GFS TIMING FOR THIS INCOMING SYSTEM
EVEN IF THE WAVE EVOLUTION STILL HAS SOME MORE WORK TO DO.

FOR TODAY...RIDGE AXIS CROSSING OUT OF ARIZONA INTO NEW MEXICO
EARLY THIS AFTERNOON AND SHEARING RAPIDLY EASTWARD THROUGH
TONIGHT...AS SURFACE TROUGH DEEPENS ALONG THE COLORADO RIVER
VALLEY OF SOUTHERN NEVADA AND WESTERN ARIZONA...AND DOME OF HIGH
PRESSURE REMAINS IN PLACE OVER EAST TEXAS. SOLID WARM UP WILL
BRING MOST SPOTS 3 TO 8 DEGREES ABOVE EARLY APRIL NORMALS UNDER
LOTS OF SUNSHINE TODAY UNDER LIGHT BREEZES. INCREASING CLOUD COVER
TONIGHT AS RIDGE BREAKS DOWN AND PACIFIC MOISTURE PENETRATES
EASTWARD IN STRENGTHENING ZONAL FLOW KEEPING OVERNIGHT
TEMPERATURES MILD.

FOR FRIDAY...STRENGTHENING AND TURBULENT ZONAL FLOW ALOFT WITH
DEEPENING SURFACE LOW OVER EASTERN ARIZONA AND WESTERN NEW MEXICO
WORKING AGAINST HIGH PRESSURE DOME OVER EAST TEXAS. TIGHTENING
SURFACE PRESSURE GRADIENT WILL SET UP BREEZY TO WINDY SOUTHWEST
FLOW ACROSS THE STATE...WITH STRONGEST GUSTS FROM THE CENTRAL
MOUNTAIN CHAIN EAST AND NORTH TO THE TEXAS BORDER. ROCK BOTTOM
MINIMUM HUMIDITIES WILL SET UP A BROAD AREA OF FIRE DANGER CENTRAL
AND EAST THROUGH FRIDAY AFTERNOON AND EVENING AND WILL HOIST THE
RED FLAGS . FRIDAY MAXIMUM TEMPERATURES WILL MOVE INTO DOUBLE
DIGIT DEPARTURES ABOVE EARLY APRIL NORMALS FOR THE WARMEST DAY OF
THE WEEK. TURBULENCE ALOFT MAY BE GOOD FOR SOME SPOTTY SHOWER
COVERAGE OVER THE SUMMITS AND UPPER SLOPES OF THE SAN JUAN AND
SANGRE DE CRISTO RANGE...WITH SOME THUNDER POSSIBLE FRIDAY
AFTERNOON IN OTHERWISE ISOLATED COVERAGE.

FOR SATURDAY...QUICK SHORTWAVE ZIPPING THROUGH OTHERWISE ZONAL
FLOW ALOFT DURING THE DAY...AS SURFACE LOW DEEPENS OVER THE
CENTRAL TEXAS PANHANDLE. COOLER AIR WILL CIRCULATE WESTWARD OVER
THE TOP OF THE SURFACE LOW INTO THE NORTHEAST PLAINS...AS FALLING
HEIGHTS SUPPORT A SOMEWHAT COOLER DAY TO START THE WEEKEND. COOLER
AIR WILL SIMPLY KNOCK THE EDGE OFF THE WARMING TREND...WITH
SATURDAY DAYTIME TEMPERATURES RUNNING 3 TO 8 DEGREES ABOVE EARLY
APRIL NORMALS...WARMEST IN THE SOUTHEAST. ISOLATED SHOWER COVERAGE
CONTINUING OVER THE NORTHERN TIER THROUGH SATURDAY NIGHT...WITH
WESTERLY BREEZES DEVELOPING SATURDAY AFTERNOON OVER THE SUMMITS
AND EASTERN SLOPES OF THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN
CHAIN. CONTINUED DRY CONDITIONS ACROSS THE EAST CENTRAL PLAINS MAY
SET UP ANOTHER AFTERNOON OF CRITICAL FIRE CONDITIONS.

FOR SUNDAY...ANOTHER QUICK SHORTWAVE MOVING THROUGH ZONAL
FLOW...WITH FLOW VEERING GRADUALLY TO THE NORTHWEST. SURFACE
TROUGH DEEPENING OVER THE TEXAS PANHANDLE...AND PHASING NICELY
WITH DEEPENING LOW OVER EASTERN WYOMING AND THE NEBRASKA
PANHANDLE. STEADY TEMPERATURE TRENDS...STILL RUNNING 3 TO 8
DEGREES ABOVE EARLY APRIL NORMALS. FIRST SIGNS OF EXPANSION OF
SHOWER COVERAGE FROM THE NORTHERN TIER TO THE WEST BY SUNDAY
NIGHT...WITH ISOLATED TO SCATTERED SHOWER COVERAGE DEVELOPING FROM
THE ARIZONA LINE TO THE CONTINENTAL DIVIDE AS DYNAMICS ALOFT WORK
FURTHER SOUTH.

OUTLOOK...MONDAY THROUGH WEDNESDAY...COOLING TREND WILL MOVE
WESTERN TEMPERATURES 5 TO 10 DEGREES BELOW NORMAL BY
WEDNESDAY...WITH 10 TO 20 DEGREE DEPARTURES BELOW EARLY APRIL
NORMALS IN THE EAST. STRENGTHENING AND INCREASING TURBULENT FLOW
ACROSS NEW MEXICO THROUGH THE PERIOD AS SURFACE LOW DEEPENS OVER
SOUTHEAST COLORADO ON MONDAY. MAIN EVENT SETTING UP FOR TUESDAY AS
CLOSED LOW ALOFT MOVES INTO NORTHERN ARIZONA...AND ASSOCIATED
SURFACE LOW IN CLASSIC WESTWARD TILT CONFIGURATION DEEPENS RAPIDLY
OVER THE FOUR CORNERS. SHOWER COVERAGE NORTH AND WEST WILL EXPAND
STATEWIDE MONDAY NIGHT INTO TUESDAY...WITH SCATTERED SHOWERS
CONTINUING THROUGH TUESDAY NIGHT. BREEZY WESTERLIES ON MONDAY WILL
SHIFT NORTHWEST TO NORTH ON TUESDAY AS SECOND PUSH OF COLDER AIR BLASTS
INTO THE STATE. TUESDAY NIGHT TEMPERATURES COULD BE COLD ENOUGH TO
EXPAND SNOW COVERAGE SOUTHWARD OUT OF THE NORTHERN MOUNTAINS ALONG
THE CONTINENTAL DIVIDE...THE CENTRAL MOUNTAINS...AND THE NORTHEAST
PLAINS. SHOWER COVERAGE TAPERING OFF ON WEDNESDAY AS CLOSED LOW
DRIFTS EASTWARD INTO THE TEXAS PANHANDLE...AND SURFACE PRESSURE
GRADIENT WEAKENS. WEDNESDAY NORTHERLY BREEZES WILL BE STRONGEST
NEAR THE TEXAS BORDER.

SHY

.FIRE WEATHER...
BIGGEST CHANGE TO GOING FCST REALLY IS UPGRADING THE FRI FIRE WX
WATCH TO A RED FLAG WARNING AS IT IS A PRETTY HIGH CONFIDENCE EVENT.
IT REMAINS THE SAME FIRE ZONES AS PREVIOUS...ZONES 103...104...
107...108. TIME RANGE IS KEPT THE SAME...THOUGH WINDS MAY NOT QUITE
SATISFY CRITERIA AS LATE AS 10 PM FRI EVE. MAY BE MORE LIKE 8 OR 9
PM...BUT SINCE RH VALUES TO BE SO LOW THROUGH THE EVE...DECIDED NOT
TO TRIM IT BACK YET. LATER SHIFTS MAY WANT TO LOOK AT THAT SOME
MORE. OTHERWISE NO SIGNIFICANT CHANGES MADE TO GRIDDED FORECAST...
SOME MINOR TWEAKS TO THE WINDS AND DEWPTS NEXT FEW DAYS...FOCUSING
ON THE MORE CRITICAL FIRE WX POTENTIAL DAYS OF FRI AND THE WEEKEND.
DECREASED WINDS JUST A BIT IN AND JUST SLIGHTLY W FROM RIO GRANDE
VALLEY FOR FRI AND INCREASED WINDS SOME FOR FRI EVE...ESPECIALLY E
FROM CENTRAL MTN CHAIN. STILL LOOKING LIKE A PRETTY CLASSIC MID
LEVEL DRY SLOT SIGNATURE THAT MODELS HAVE BEEN DEPICTING THE PAST
FEW DAYS. SUBSTANTIAL DAYTIME MIX OUT OF THE HIGHER EARLY DAY
SURFACE DEW POINTS IN EASTERN AND PORTIONS OF CENTRAL NM. SOME SPOTS
IN RIO GRANDE VALLEY VICINITY MAY SEE BETWEEN 1 AND 3 HRS OF
CRITICAL CONDITIONS...OR NEARLY SO...BUT WINDS LOOK TO BE THE MORE
LIMITING   FACTOR SO THAT AREA WAS STILL KEPT OUT OF HIGHLIGHTED
AREAS. WILL CONTINUE TO MONITOR THAT AREA. AS FOR TODAY A FEW TO
SEVERAL HOURS OF SINGLE DIGIT HUMIDITY VALUES STILL SHOW UP ACROSS
PORTIONS OF THE SW THIRD OR SO  OF THE FORECAST AREA. THIS INCLUDES
THE RIO GRANDE VALLEY AND PORTIONS OF THE SAN AUGUSTIN PLAINS.
MODELS SHOW A SHORTWAVE RIDGE MOVING OVER THE AREA SO WIND VALUES
WILL TEND TO BE ON THE LIGHTER SIDE. HIGHEST RH WILL REMAIN ACROSS
THE FAR EAST WITH TEENS EXPECTED. MIXING HEIGHT VALUES LOOK TO BE
NEAR NORMAL WITH DECENT ENOUGH VENTILATION SHOWN IN THE GRIDDED
FORECAST. TEMPERATURES WILL WARM SOME.

MODELS SHOW SOME SURFACE MOISTENING FRIDAY NIGHT AND THIS IS
DEPICTED IN THE DEW POINT FORECAST. MODELS REMAIN CONSISTENT WITH THE
WESTERLY UPPER FLOW OVER THE AREA ON SATURDAY. FLOW STILL LOOKS
STRONG ENOUGH TO WARRANT SOME BREEZY AND LOCALLY WINDY LEVELS IN THE
GRIDDED FORECAST. PRECIPITATION SHOULD STILL REMAIN NORTH OF THE
AREA AS WEAK RIPPLES OF ENERGY FLOW ALONG THE JET STREAM. CRITICAL
FIRE WEATHER GROWTH CONDITIONS APPEAR TO REMAIN POSSIBLE BETWEEN
CLINES CORNERS TO NEAR TUCUMCARI AND ABOUT 50 TO 75 MILES EITHER
SIDE. WILL STILL HOLD OFF ON ANY WATCH ISSUANCE AS THIS IS STILL
MORE THAN 48 HOURS OUT FROM THIS PRODUCT ISSUANCE TIME AND
CONFIDENCE THIS MORN FOR SAT IS NOT AS HIGH AS IT WAS WED MORN FOR
FRI. WINDS LOOK TO BE THE MORE LIMITING FACTOR.

SUN SHOWS A GENERALLY ZONAL FLOW WITH MODERATE OR A LITTLE STRONGER
WINDS ALOFT. SOME BREEZINESS BUT LOWER CHANCE OF CRITICAL CONDITIONS
THAN FRI OR SAT...ALTHOUGH SLIGHT DIFFERENCES BETWEEN THE MODELS AS
FAR AS STRENGTH OF THE UPPER FLOW. SLIGHTLY COOLER BUT GENERALLY
REMAINING A FEW DEGREES ABOVE NORMAL AND ALSO REMAINING DRY..

BEST MOISTURE CHANCES IN A WHILE STILL FOCUS ON EARLY TO MID WEEK
NEXT WEEK. WHILE MODELS ARE EITHER A LITTLE FARTHER NORTH WITH STORM
TRACK OR A LITTLE WEAKER...OVERALL IT SEEMS TO HAVE SHIFTED TOWARD A
MORE PROGRESSIVE INITIAL TROUGH PASSAGE. SIGNIFICANT UNCERTAINTY AS
TO MOISTURE AMOUNTS BETWEEN THE LONGER RANGE MODELS...BUT MORE AREAS
OF N AND CENTRAL NM SHOULD SEE PRECIP THAN THOSE THAT DO NOT.
SIGNIFICANT COOLING AND SOME WIND IS ALMOST ASSURED.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 10 PM MDT FRIDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

&&
Hazardous weather outlook, Apr 4, 5:22 AM MDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT THU APR 4 2013

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON AND EVENING FOR
CENTRAL AND EASTERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG
WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

LOW HUMIDITIES AND GUSTY WINDS WILL REDEVELOP SATURDAY OVER THE
EAST SLOPES AND ADJACENT PLAINS OF THE CENTRAL AND SOUTH CENTRAL
MOUNTAIN CHAIN TO PRODUCE SEVERAL HOURS OF CRITICAL FIRE WEATHER
CONDITIONS SATURDAY AFTERNOON.

RAIN SHOWERS EXPANDING OVER NORTHERN AND WESTERN NEW MEXICO WITH
COLDER AIR WILL CHANGE OVER TO SNOW TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT. SEVERAL INCHES OF FRESH SNOW ARE POSSIBLE ON
SUMMITS AND HIGHER SLOPES BY TUESDAY NIGHT. SNOW FOCUS WILL SHIFT TO
THE NORTHEAST HIGHLANDS AND ADJACENT NORTHEAST PLAINS...INCLUDING
RATON RIDGE...TUESDAY NIGHT THROUGH WEDNESDAY WITH LOCALLY
SIGNIFICANT ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SHY

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.